Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 3, 2021, 2:56 PM CDT. It took effect at May 3, 2021, 10:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2021, 2:56 PM CDT (19:56 UTC)
- In effect from
- May 3, 2021, 10:00 PM CDT
- Expired
- May 4, 2021, 4:25 AM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
177 WHUS74 KCRP 031956 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 256 PM CDT Mon May 3 2021 GMZ270-040400- /O.NEW.KCRP.SC.Y.0043.210504T0300Z-210504T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- 256 PM CDT Mon May 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY... * WHAT...SE winds around 20 knots, gusting to 25 knots. Seas 5-6 feet, with occasional 8 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...From 10 PM this evening to 7 AM CDT Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
582 WHUS74 KCRP 040315 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1015 PM CDT Mon May 3 2021 GMZ275-041115- /O.EXA.KCRP.SC.Y.0043.000000T0000Z-210504T1200Z/ Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1015 PM CDT Mon May 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...SE winds around 20 knots, gusting to 25 knots. Seas 5 to 6 feet, with occasional 8 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Through 7 AM CDT Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-041115- /O.CON.KCRP.SC.Y.0043.000000T0000Z-210504T1200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- 1015 PM CDT Mon May 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...SE winds around 20 knots, gusting to 25 knots. Seas 5 to 6 feet, with occasional 8 feet. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Through 7 AM CDT Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
339 WHUS74 KCRP 040925 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 425 AM CDT Tue May 4 2021 GMZ270-275-041730- /O.CAN.KCRP.SC.Y.0043.000000T0000Z-210504T1200Z/ /O.NEW.KCRP.SC.Y.0044.210505T0300Z-210505T1500Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...Northeast winds around 20 knots with gusts up to 30 knots and seas 6 to 7 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-041730- /O.NEW.KCRP.SC.Y.0044.210505T0000Z-210505T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds around 20 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 7 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 3, 12:06 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 3, 12:06 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1206 PM CDT Mon May 3 2021
.AVIATION...
VFR conditions prevail, though brief periods of MVFR are still
moving along the coast and Victoria Crossroads. Expect generally
VFR conditions through the afternoon before a low level cloud deck
develops ahead of an approaching cold front. The front will cross
the area Tuesday/Tuesday night.
&&
.PREV DISCUSSION... /Issued 639 AM CDT Mon May 3 2021/
AVIATION...
MVFR conditions are expected to prevail across the eastern sites
until 18z which is when conditions are expected to improve to VFR.
Winds are expected to become breezy across the eastern sites this
afternoon with gusts up to 25 kt. Clouds and IFR conditions will
return tonight around 03z and persist through the end of the this
forecast period. Patchy fog will be possible tonight across CRP-
VCT from 08-12z, however, due to low confidence did not include in
the TAFS.
PREV DISCUSSION... /Issued 416 AM CDT Mon May 3 2021/
SHORT TERM (Today through Tuesday)...
Cloud cover will continue to hang around the eastern half of the CWA
this morning before gradually diminishing throughout the day. A
dryline is expected to push into the western half of the CWA today
which should help maintain clear skies and warmer temperatures. With
the lack of clouds and influence from the dryline, temperatures
across the Brush Country and Rio Grande could reach up to 104
degrees. With the warm temperatures and elevated dew points east of
the dry line, heat indices this afternoon can reach up to 109
degrees for portions of the Brush Country and Coastal Plains. A
Coastal Flood Advisory was issued for today as the P-ETSS model is
continuing to show water levels surpassing 2.0 feet above MSL at
time of high tide.
Patchy fog will be possible tonight ahead of the front across the
Coastal Plains and Victoria Crossroads as the NAM is showing low
dewpoint depressions, condensations deficit pressures below 5 mb and
relatively weak winds. A cold front is expected to sweep across the
area tomorrow morning which should help dissipate any fog that might
develop. Models continue to show sufficient moisture and instability
ahead of the front which could aid in the development of isolated to
scattered showers and thunderstorms throughout the day.
LONG TERM (Tuesday Night through Sunday)...
Deterministic runs predict an upper pattern characterized by quasi-
zonal flow over the CONUS Wednesday, to an increase in amplitude
with an upper ridge over the CWA Thursday/Friday, followed by quasi-
zonal flow Saturday. The GFS and ECMWF diverge Saturday-Monday, with
the GFS predicting quasi-zonal flow over the CONUS, while the ECMWF
develops an upper low over the WRN CONUS with CWA near an upper
ridge axis. Regardless, no significant upper forcing expected over
the CWA during the period. The GFS maintains below normal PWAT over
the CWA then near normal Sunday. Owing in part to greater moisture
Sunday, maximum Heat Index values may reach 105F over the WRN CWA.
The GFS predicts significant CAPE/limited CIN over the CWA Sunday
afternoon, yet will not introduce convection at this time given lack
of upper/surface forcing. Moderate/strong northeast flow Tuesday
night/Wednesday owing to combination of the surface anticyclone over
TX and a surface low/trough over the Bay of Campeche. This may
contribute to minor coastal flooding Wednesday owing to Ekman
forcing, even though the P-ETSS predicts water levels at Bob Hall
Pier to remain below 2ft MSL.
MARINE...
With a moderate to strong southerly flow, a Small Craft Advisory is
currently in effect for the bays and open waters. Winds are expected
to subside to more moderate levels later this morning before
becoming a weak to moderate onshore flow this evening. With an
approaching cold front, winds are expected to subside to weaker
levels late tonight and persist through tomorrow morning before
increasing into a weak to moderate northeasterly flow behind front.
The cold front is expected to sweep across the local waters Tuesday
afternoon which could result in isolated to scattered showers and
thunderstorms. Moderate/strong northeast flow Tuesday
night/Wednesday due to increasing surface pressure from the N/NW
and surface low pressure over the Bay of Campeche. The upper level
pattern is expected to be conducive to persistent weak/moderate
onshore flow Friday-Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 88 74 85 65 82 / 0 0 30 10 0
Victoria 86 74 82 60 81 / 0 10 40 10 0
Laredo 104 73 91 65 91 / 0 10 10 0 0
Alice 99 73 87 64 86 / 0 10 20 10 0
Rockport 84 74 85 65 81 / 0 10 30 10 0
Cotulla 102 73 90 63 90 / 0 10 10 0 0
Kingsville 93 74 87 65 84 / 0 0 20 10 0
Navy Corpus 83 75 83 68 78 / 0 10 30 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 9 PM CDT this evening For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...None.
&&
LS/77...AVIATIONHazardous weather outlook, May 3, 5:38 AM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 538 AM CDT Mon May 3 2021 TXZ229>234-239>247-342>347-442-443-447-041045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 538 AM CDT Mon May 3 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Coastal Flood Advisory is in effect from 9 AM to 9 PM. Maximum Heat Index values between 105 and 109 today over portions of the Brush Country and the Coastal Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms Tuesday, mainly over the Coastal Plains. Minor coastal flooding possible Wednesday. Maximum Heat Index values around 105 Sunday over portions of the Brush Country and Rio Grande Plains. Elevated fire weather conditions may occur over the Brush Country and Rio Grande Plains during the afternoon hours Tuesday, Saturday, and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-041045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 538 AM CDT Mon May 3 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory in effect through 9 AM this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:15 AM CDT | Small Craft Advisory | CRP | 8 hr | |
| May 3, 4:11 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 17 hr |
| May 3, 9:13 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 3 days |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.